It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-21-2009, 05:25 PM   #1
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: Ma USA
Posts: 640
hopetofeelwell1 HB User
Feeling fat from BP meds

Hi all! I'm really not feeling sorry for myself because I am overweight. I'm really not. I stopped smoking on January 6th and of course up goes the appetite and habit of putting something in my mouth to replace the cigs. I went on Prozac just before I stopped smoking but due to the fact I was getting severely manic, the doctor lowered the Prozac amount & added Lithium. It was good because with a lower dose and the Lithium addition my weight actually went down a couple of pounds, believe it or not. The Prozac just wasn't helping so it was dropped and to improve my sleep, a small dose of Risperdal was added to the Lithium. So far so good mood wise, but I am like a bottomless pit with eating!! I think it is the obsessive compulsive aspect that has come through since stopping the Prozac. I have gained around 12 lbs. and I'm afraid the doctor is going to stop one of these meds. I know sometimes you have to outweigh the good that the med is doing for you mentally as opposed to the weight gain. It isn't like I do nothing all day--I do keep active although I don't have a regular job. I keep a routine and don't go back to bed all day. This is probably I healthiest I have been in about 45 years(really!), mentally, but I would like to know if anyone else has suffered or is currently suffering from the weight gain issue like I am. Thanks so much & God bless--Hopeto--

 
Old 03-21-2009, 05:42 PM   #2
Senior Veteran
(male)
 
Join Date: Dec 2008
Location: Canada
Posts: 778
light the world HB User
Re: Feeling fat from BP meds

I'm not fat myself but I have gained a few pounds here and there from the meds. I was on Zyprexa, Seroquel and riperadone which made me gain some weight. By the way can rispradone actually help you sleep. It never did for me when I was on it.
__________________
Diagnosis: social anxiety disorder,PTSD, schizoaffective disorder, avoidant personality disorder, panic disorder

Meds: Clonazepam 4mg, Seroquel 200mg

 
Sponsors Lightbulb
   
Old 03-21-2009, 06:16 PM   #3
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Feeling fat from BP meds

Seroquel is great for sleep help, but it is a weight gainer.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Stress meds cruiser8892 Addison's Disease 2 06-01-2010 08:27 PM
Lump in throat feeling/ hard to swallow(HELP) lroberts21 Ear, Nose & Throat 7 03-28-2008 10:19 AM
36 and all of a sudden strange feeling!!! hayley0610 Allergies 3 03-21-2008 02:50 PM
Feeling little lost lately- CASSIE711 Bipolar Disorder 6 05-08-2007 08:38 PM
Spent the whole day feeling sick:( sweetsallysue Depression 14 08-03-2006 12:23 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), goody2shuz (3)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 11:51 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!